Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Brownsville, TX

March 26, 2007Jim Hogg County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 26, 2007, 9:07 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2007, 9:07 PM CDT (02:07 UTC)
Expired
Mar 26, 2007, 9:45 PM CDT
In force
38 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Jim Hogg County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 151 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 9:25 PM CDTHAIL 0.59 N Escoba, TXESTIMATED 1/2-INCH HAIL REPORTED IN NORTHERN ZAPATA COUNTY...EXACT LOCATION ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 270208
SVRBRO
TXC247-505-270245-
/O.NEW.KBRO.SV.W.0009.070327T0207Z-070327T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
907 PM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF HEBBRONVILLE...
  NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 945 PM CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 23
  MILES SOUTHWEST OF HEBBRONVILLE...OR ABOUT 19 MILES SOUTH OF
  MIRANDO CITY...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEBBRONVILLE BY 945 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2717 9910 2706 9902 2721 9860 2735 9863

$$

PHILO
1 follow-up statement
000 
WWUS54 KBRO 270239
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
936 PM CDT MON MAR 26 2007

TXC247-505-270250-
/O.EXP.KBRO.SV.W.0009.000000T0000Z-070327T0245Z/
JIM HOGG TX-ZAPATA TX-
936 PM CDT MON MAR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ZAPATA AND
NORTHWESTERN JIM HOGG COUNTIES EXPIRES AT 945 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE 
THUNDERSTORMS OVER NORTHERN JIM HOGG COUNTY...APPROACHING 
HEBBRONVILLE FROM THE WEST...HAVE DECREASED IN COVERAGE AND 
INTENSITY DURING THE PAST 10 MINUTES. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR NORTHEASTERN ZAPATA AND NORTHWESTERN JIM 
HOGG COUNTIES WILL BE ALLOWED TO EXPIRE AT 945 PM CDT. ONLY SHOWERS 
WITH AN ISOLATED THUNDERSTORM SHOULD PASS OVER HEBBRONVILLE BY 10 PM 
CDT.

LAT...LON 2717 9910 2706 9902 2721 9860 2735 9863

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 7:51 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 26, 7:51 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPO
NATIONAL WEATHER SERVICE BROWNSVILLE TX
751 PM CDT MON MAR 26 2007

.DISCUSSION...WATER VAPOR LOOP SHOWS THAT THE UPPER-LEVEL LOW
RESPONSIBLE FOR SEVERE WEATHER OVER MUCH OF SOUTH TEXAS TODAY IS NOW
CROSSING FROM MEXICO INTO SOUTH CENTRAL TEXAS.  THE RISK OF SEVERE
THUNDERSTORMS OVER THE NORTHWEST COUNTIES WILL CONTINUE FOR THE NEXT
HOUR OR TWO WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY
THREATS. 00Z LAPS ANALYSIS OVER ZAPATA COUNTY INDICATES SBCAPE
VALUES AROUND 2000 J/KG AND A 0-6KM BULK SHEAR AROUND 55 KTS WHILE
INSTABILITY AND SHEAR VALUES DECREASE STEADILY TOWARD THE EAST.  THE
RISK OF SEVERE WEATHER IS EXPECTED TO DECREASE OVER THE CWA LATER
TONIGHT AS THE LOSS OF DAYTIME HEATING REDUCES INSTABILITY.  IN
ADDITION...AS THE UPPER LOW LIFTS NORTHEAST OVERNIGHT...UPPER WINDS
WILL WEAKEN...MAKING SHEAR VECTORS LESS FAVORABLE FOR SEVERE
WEATHER.  HAVE UPDATED ZONES TO REDUCE POPS OVER MUCH OF THE CWA.
LEFT CHANCE POPS OVER NORTHWESTERN COUNTIES AS CONVECTION IS
ON-GOING AND HIGHER INSTABILITY IS EXPECTED TO PERSIST OVER THAT
AREA THIS EVENING.
&&

.MARINE...SMALL CRAFT ADVISORY FLAGS HAVE BEEN LOWERED FOR THE LAGUNA
MADRE AS LOCAL OBS SHOW SOUTHERLY WINDS HAVE DECREASED TO 10 TO 15
KNOTS. WINDS WILL CONTINUE TO BE BRISK THROUGH THE REST OF THE WEEK
WITH STRONG RIDGING ACROSS THE GULF. SEAS WILL REMAIN 4 TO 6 FEET
OFFSHORE. WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST ON FRIDAY AS
A FRONTAL BOUNDARY SWEEPS THROUGH. WINDS BEHIND THE FRONT MAY REACH
20 KNOTS MAINLY FRIDAY NIGHT.
&&

.AVIATION...LOWER CU FIELDS REMAIN IN THE VLY AT MID EVENING...WITH
BRO BKN025...SCT025 AT HRL AND MFE. WINDS WILL REMAIN GUSTY FROM THE
SOUTH AT 20 TO 25 KNOTS WITH GUSTS TO 30KTS. SOME STRONG
THUNDERSTORMS MAY PUSH INTO THE REGION DURING THE EVENING...WITH
MAINLY GUSTY WINDS AND BRIEF DOWNPOURS. THIS WILL MORE LIKELY HAMPER
FLIGHT CORRIDORS TO THE NORTH THROUGH THE NIGHT.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...58/JP
HMT/MESOSCALE.....MARTINEZ

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Mar 26, 3:30 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 PM CDT MON MAR 26 2007

TXZ248>257-271200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
330 PM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS JUST NORTH OF
THE RIO GRANDE VALLEY UNTIL 10 PM CDT. SOME THUNDERSTORMS MAY CLIP
ZAPATA COUNTY ON THEIR WAY NORTHEAST INTO CENTRAL TEXAS...MAINLY
BEFORE 6 PM CDT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO
BE SEVERE...PRODUCING HAIL...STRONG WINDS...AND ISOLATED TORNADOES.
ALSO...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE
THROUGH 10 PM CDT DUE TO STRONG SOUTHEAST WINDS. A MODERATE RISK OF
RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA
WILL ACCOMPANY THE STRONG WINDS. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SMALL CRAFT ADVISORY MAY NEED TO BE ISSUED FOR THE LAGUNA MADRE
TUESDAY THROUGH THURSDAY AS STRONG WINDS AGAIN DEVELOP. A MODERATE
TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL LIKELY
ACCOMPANY THESE STRONG WINDS. AND...A LATE SEASON COLD FRONT MAY
PASS THROUGH DEEP SOUTH TEXAS ON FRIDAY...BRINGING SHOWERS AND
THUNDERSTORMS AND POSSIBLE SMALL CRAFT ADVISORY WINDS AND SEAS FOR
THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS THAT DAY AND NIGHT.
NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OCCURRENCES OF HAIL...STRONG
WINDS...TORNADOES...OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE TODAY THROUGH TONIGHT.

PHILO

In the hours before

Local storm report, Mar 26, 5:13 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
513 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 N SAN YGNACIO         27.09N 99.45W
03/26/2007  E0.88 INCH       ZAPATA             TX   EMERGENCY MNGR

&&

SPEECE
Local storm report, Mar 26, 8:09 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
809 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             ZAPATA                  26.89N 99.26W
03/26/2007  E0.75 INCH       ZAPATA             TX   PUBLIC

            DIME-SIZE HAIL REPORTED IN DOWNTOWN ZAPATA.

&&

KLERMAN
Local storm report, Mar 26, 8:37 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
837 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     3 S ZAPATA              26.85N 99.26W
03/26/2007                   ZAPATA             TX   LAW ENFORCEMENT

            ROOF OF HOUSE BLOWN OFF ONTO ELECTRICAL POWER LINES IN
            THE TOWN OF SIESTA SHORES.

&&

KLERMAN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:15 PM CDTSevere Thunderstorm WarningBROZapata60 min
Mar 26, 7:49 PM CDTFlash Flood WarningBROZapata86 min
Mar 26, 8:05 PM CDTSevere Thunderstorm WarningBROStarr, Zapata55 min
Mar 26, 8:11 PM CDTSevere Thunderstorm WarningBROZapata64 min
Mar 26, 8:15 PM CDTFlash Flood WarningBROZapata90 min
Mar 26, 8:37 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.